{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T23:35:15Z","timestamp":1777419315757,"version":"3.51.4"},"reference-count":18,"publisher":"SAGE Publications","issue":"4","license":[{"start":{"date-parts":[[2008,4,1]],"date-time":"2008-04-01T00:00:00Z","timestamp":1207008000000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Ann Pharmacother"],"published-print":{"date-parts":[[2008,4]]},"abstract":"<jats:sec>\n                    <jats:title>OBJECTIVE:<\/jats:title>\n                    <jats:p>To report a case of moxifloxacin-associated neutropenia in a cirrhotic patient with cellulitis.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CASE SUMMARY:<\/jats:title>\n                    <jats:p>\n                      A 77-year-old cirrhotic woman developed cellulitis of the right leg, with a nadir white blood cell (WBC) count of 1.5 \u00d7 10\n                      <jats:sup>3<\/jats:sup>\n                      \/\u03bcL and absolute neutrophil count (ANC) of 0.345 \u00d7 10\n                      <jats:sup>3<\/jats:sup>\n                      \/\u03bcL, which occurred after 5 days of moxifloxacin therapy. Moxifloxacin was switched to cefixime and neutropenia resolved 2 days after the withdrawal of moxifloxacin.\n                    <\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>DISCUSSION:<\/jats:title>\n                    <jats:p>Cases of neutropenia related to fluoroquinolones have rarely been reported in the literature, and neutropenia associated with moxifloxacin has not been described before. Because of the temporal relationship between moxifloxacin administration and the development of neutropenia in our patient, as well as the relationship between drug withdrawal and improvement in WBC count and ANC, moxifloxacin-associated neutropenia was suspected. This reaction was categorized as probable according to the Naranjo probability scale.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>CONCLUSIONS:<\/jats:title>\n                    <jats:p>We report the first case of moxifloxacin-associated neutropenia. Although such an adverse reaction is rare, clinicians should be aware of this potential complication of moxifloxacin therapy.<\/jats:p>\n                  <\/jats:sec>","DOI":"10.1345\/aph.1k596","type":"journal-article","created":{"date-parts":[[2008,3,18]],"date-time":"2008-03-18T21:34:55Z","timestamp":1205876095000},"page":"580-583","source":"Crossref","is-referenced-by-count":11,"title":["Moxifloxacin-Associated Neutropenia in a Cirrhotic Elderly Woman with Lower Extremity Cellulitis"],"prefix":"10.1177","volume":"42","author":[{"given":"Chia-Ming","family":"Chang","sequence":"first","affiliation":[{"name":"Chia-Ming Chang MD, Physician and Clinical Assistant Professor, Divisions of Infectious Diseases, Geriatrics, and Gerontology, Department of Internal Medicine, National Cheng Kung University Hospital, Tainan, Taiwan"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Nan-Yao","family":"Lee","sequence":"additional","affiliation":[{"name":"Nan-Yao Lee MD, Physician, Division of Infectious Diseases, Department of Internal Medicine, National Cheng Kung University Hospital"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Hsin-Chun","family":"Lee","sequence":"additional","affiliation":[{"name":"Hsin-Chun Lee MD, Physician and Lecturer, Division of Infectious Diseases, Department of Internal Medicine, National Cheng Kung University Hospital"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"I-Wen","family":"Lee","sequence":"additional","affiliation":[{"name":"I-Wen Lee MD, Physician, Department of Obstetrics and Gynecology, National Cheng Kung University Hospital"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Chi-Jung","family":"Wu","sequence":"additional","affiliation":[{"name":"Chi-Jung Wu MD, Physician, Division of Infectious Diseases, Department of Internal Medicine, National Cheng Kung University Hospital"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Yu-Shiuan","family":"Lin","sequence":"additional","affiliation":[{"name":"Yu-Shiuan Lin MS (Pharm), Student, Institute of Clinical Pharmacy, College of Medicine, National Cheng Kung University"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Wen-Chien","family":"Ko","sequence":"additional","affiliation":[{"name":"Wen-Chien Ko MD, Physician and Associate Professor, Division of Infectious Diseases, Department of Internal Medicine, National Cheng Kung University Hospital"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"179","published-online":{"date-parts":[[2008,4,1]]},"reference":[{"key":"bibr1-aph.1K596","volume-title":"Annotated prescribing information","year":"2005"},{"key":"bibr2-aph.1K596","doi-asserted-by":"publisher","DOI":"10.1016\/S0149-2918(04)90170-1"},{"key":"bibr3-aph.1K596","unstructured":"Sullivan JT, Kubitza D, Schuhly U, et al. Safety of the new quinolone BAY 12-8039 in 130 healthy volunteers (abstract 108). 20th International Congress of Chemotherapy, Sydney, Australia, June 29, 1997."},{"key":"bibr4-aph.1K596","first-page":"257","volume":"33","author":"Benichou C","year":"1991","journal-title":"Nouv Rev Fr Hematol"},{"key":"bibr5-aph.1K596","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"},{"key":"bibr6-aph.1K596","doi-asserted-by":"publisher","DOI":"10.5414\/CNP57289"},{"key":"bibr7-aph.1K596","doi-asserted-by":"publisher","DOI":"10.1128\/AAC.28.2.308"},{"key":"bibr8-aph.1K596","doi-asserted-by":"publisher","DOI":"10.1097\/00007611-199005000-00032"},{"key":"bibr9-aph.1K596","first-page":"262","volume":"82","author":"Hessen MT","year":"1987","journal-title":"Am J Med"},{"key":"bibr10-aph.1K596","doi-asserted-by":"publisher","DOI":"10.1002\/ajh.2830430226"},{"key":"bibr11-aph.1K596","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-107-5-788_3"},{"key":"bibr12-aph.1K596","doi-asserted-by":"publisher","DOI":"10.1345\/aph.10066"},{"key":"bibr13-aph.1K596","first-page":"381","volume":"82","author":"Arcieri G","year":"1987","journal-title":"Am J Med"},{"key":"bibr14-aph.1K596","doi-asserted-by":"crossref","first-page":"98S","DOI":"10.1016\/0002-9343(87)90382-2","volume":"82","author":"Schacht P","year":"1987","journal-title":"Am J Med"},{"key":"bibr15-aph.1K596","doi-asserted-by":"publisher","DOI":"10.1093\/clinids\/10.Supplement_1.S258"},{"key":"bibr16-aph.1K596","doi-asserted-by":"publisher","DOI":"10.1093\/jac\/18.SD.187"},{"key":"bibr17-aph.1K596","first-page":"157","volume":"19","author":"Hahn T","year":"1991","journal-title":"Exp Hematol"},{"key":"bibr18-aph.1K596","doi-asserted-by":"publisher","DOI":"10.1136\/bmj.287.6408.1832"}],"container-title":["Annals of Pharmacotherapy"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1K596","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/full-xml\/10.1345\/aph.1K596","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1345\/aph.1K596","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,28]],"date-time":"2026-04-28T11:10:21Z","timestamp":1777374621000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1345\/aph.1K596"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2008,4]]},"references-count":18,"journal-issue":{"issue":"4","published-print":{"date-parts":[[2008,4]]}},"alternative-id":["10.1345\/aph.1K596"],"URL":"https:\/\/doi.org\/10.1345\/aph.1k596","relation":{},"ISSN":["1060-0280","1542-6270"],"issn-type":[{"value":"1060-0280","type":"print"},{"value":"1542-6270","type":"electronic"}],"subject":[],"published":{"date-parts":[[2008,4]]}}}